Northern Health has issued a toxic drug alert in Terrace after an increase in overdose events.
The substance is being described as a dark purple/blue chalky substance and is being sold as down.
According to the health authority the substance is highly toxic, causes heavy and prolonged sedation and requires more naloxone to reverse.
Northern Health added overdoses are happening when the substance is smoked and injected.
Tips have been provided by the health authority for those who use drugs:
- Get overdose prevention, recognition and response training; carry naloxone
- Don’t use alone, make a plan and tell someone who can call for help if needed
- Use the Lifeguard or BeSafe app
- Know your tolerance, if you are sick or reduced use, use much less
- Don’t mix drugs or mix drugs with alcohol
- Test a small amount first and go slow
- Call 911 or your local emergency number right away if someone overdoses
The alert expires on March 3.